MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. PANCREATIC STENT; PANCREATIC DRAINAGE TUBE
Model Number PBD-234-0712
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
On (b)(6) 2019 ,the subject device was placed in the pancreatic duct of a patient during endoscopic retrograde cholangiopancreatography.On (b)(6) 2020, ct scan was conducted on the patient and it was confirmed that the subject device was broken and partially missing.There was no patient injury reported.Additional procedures are not planned.This is the report regarding the breakage and missing of the stent.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the stent was damaged due to the material deterioration over time.The above device handling has warned in the instruction manual as follows.After indwelling the stent, periodically evaluate both it and the patient to confirm that there are no irregularities.Otherwise the stent may be damaged due to the material deterioration over time.It may also cause an adverse effect to the patient by clogging, or migrating from the papilla.After indwelling the stent, periodically check the status of the tube and replace it with a new one to confirm there is no irregularity on both the stent and patient.If the tube is improperly positioned, it could contact the duodenal wall and cause perforation, bleeding or mucous membrane damage.The stent may deteriorate over time and could become clogged or fall off of the stent cause it to migrate out of the papilla.

Brand Name
PANCREATIC STENT
Common Device Name
PANCREATIC DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9864201
Report Number8010047-2020-01840
Device Sequence Number18981563
Product Code FGE
UDI-Device Identifier04953170152146
UDI-Public04953170152146
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K021672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPBD-234-0712
Device Lot Number75K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1